Michigan, 2015Damaging Wind in Michigan, July 25, 2015
July 25, 2015 · NWS DTX · 1 event in 1 county or zone
A thunderstorm near Yale produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm near Yale produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 25, 2:08 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 2:08 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
308 PM EDT SAT JUL 25 2015
.SHORT TERM...TONIGHT
DIFFUSE COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTHEAST MICHIGAN
DURING THE EVENING HOURS. DURING THE MID AFTERNOON THE FIRST FRONT
LIED FROM THE NW SIDE OF SAGINAW BAY TO MKG. SHOWERS AND STORMS WERE
DEVELOPING ALONG THIS FEATURE. THE MAIN PRESSURE TROF IS ASSOCIATED
WITH THIS SLIGHT WIND SHIFT TO THE WNW AND SLIGHTLY LOWER DEW
POINTS. THE DRIER AIR IS ASSOCIATED WITH SECOND FRONT AS WINDS TURN
TO THE NORTH FROM HARRISVILLE TO PENTWATER. ANALYSIS SUGGESTS THERE
IS SOME MOISTURE BEING ADVECTED AHEAD OF THESE FRONTAL SYSTEMS WITH
ML CAPES EXCEEDING 1000 J/KG. 0-6KM BULK SHEAR IS STILL ABOVE AROUND
35 KTS. THIS ALL SUGGESTS THAT THE CURRENT FORECAST THINKING OF
SCATTERED SHOWERS AND STORMS WITH AN ISOLATED THREAT OF A SEVERE
STORM IS STILL ON TARGET. HI RES RUNS ALSO STILL SUGGEST THAT BULK
OF THE ACTIVITY COULD BE DONE BY 22Z-00Z. THAT SECOND COLD FRONT MAY
BE ENOUGH TO TRIGGER A SHOWER OR STORM AND WILL ADD A SMALL CHANCE
POP FROM 00Z TO 03Z FOR AREAS SOUTH OF A PHN TO OZW LINE.
CLEARING TAKES PLACE FROM 00Z TO 06Z ACROSS THE FORECAST AREA AS THE
WINDS BECOMES LIGHT FROM THE NORTH. GIVEN THE CLEAR SKIES AFTER
MIDNIGHT AND DEW POINTS BEHIND THE FRONT AROUND 60...WILL LOWER LOW
TEMPS A FEW DEGREES WHICH IS IN LINE WITH GUIDANCE NUMBERS TONIGHT.
&&
.LONG TERM... SUNDAY THROUGH MONDAY
PRETTY QUIET PERIOD AFTER FRONT PASSES THROUGH OVERNIGHT... WEAK
HIGH PRESSURE WILL CENTER ITSELF OVER THE GREAT LAKES WITH NEXT
PRECIP CHANCES HOLDING OFF UNTIL THE NEXT APPROACHING FRONT MID
WEEK. NOT MUCH IN THE WAY OF COLD ADVECTION BEHIND THE FRONT AND
WITH A LITTLE DRIER AIR MASS AND PLENTY OF SUN... EXPECTING GFS MAX
TEMPS NEAR 90 ARE LIKELY WITHIN REACH SUNDAY AND MONDAY. FAIRLY
LIGHT WINDS CONTINUING .. SFC DEW POINTS SHOULD NOT LOWER A HUGE
AMOUNT GIVEN THE HEALTHY STATE OF VEGETATION IN THE AREA.
UPPER RIDGE EXTENDING INTO THE WESTERN GREAT LAKES TUESDAY WILL GIVE
WAY TO LOWERING HEIGHTS WEDNESDAY AS AN UPPER LOW TRACKS ACROSS
SOUTHERN CANADA. THIS PROCESS WILL DRAG A COLD FRONT THROUGH
SOUTHEAST MICHIGAN IN THE WEDNESDAY/WED NIGHT TIME FRAME WHICH
RESULTS IN OUR NEXT CHANCE OF THUNDERSTORMS. VERY WARM AND HUMID
CONDITIONS WILL CONTINUE TUE/WED...WITH A COOLER/DRIER AIRMASS IN
THE OFFING FOR THE END OF THE WEEK IN THE WAKE OF THE COLD FRONT.
&&
.MARINE...
A FEW THUNDERSTORMS EARLY THIS EVENING ALONG THE COLD FRONT FROM FAR
SOUTHERN LAKE HURON AND POINTS SOUTHWARD. THIRTY KNOT WINDS NOT TOO
FAR OFF THE SURFACE ON THIS MORNINGS SOUNDING SO IT COULD GET A
LITTLE GUSTY ON THE LEAD EDGE OF THESE STORMS. AFTER THAT... LIGHT
WINDS AND NO PRECIP FOR THE NEXT 2-3 DAYS. NEXT FRONT SHOULD
APPROACH THE AREA TUESDAY NIGHT BRINGING ANOTHER CHANCE OF
THUNDERSTORMS TO ALL OF THE LAKES.
&&
.AVIATION...ISSUED 1255 PM EDT SAT JUL 25 2015
A COLD FRONT WAS LOCATED FROM OSC TO MKG AND WILL MOVE THROUGH
SOUTHEAST MICHIGAN THIS AFTERNOON AND EVENING. SHOULD GET THROUGH
MBS BY 20Z...FNT BY 21-22Z AND DTW BY 00Z THIS FRONT WILL BRING A
WINDOW OF LOWER CIGS AND POSSIBLE TSTORMS. VFR CONDITIONS WILL
PREVAIL BOTH BEFORE AND AFTER THIS NARROW WINDOW OF THE FRONTAL
PASSAGE IN WHICH MVFR CIGS/VSBYS MAY OCCUR. CONFIDENCE IS LOW WITH
COVERAGE OF POTENTIAL TSTORMS AS SIGNALS ARE POINTING TO
ISOLATED/SCATTERED COVERAGE. WILL INCLUDE A BRIEF 2 HOUR TEMPO TO
ACCOUNT FOR THIS NARROW WINDOW OF POTENTIAL FOR PTK SOUTHWARD WITH
JUST SHOWERS FOR FNT/MBS DUE TO EARLIER TIMING AND LESS INSTABILITY.
NORTHERLY WINDS BEHIND THE FRONT WILL BRING DRIER AIR BACK TO THE
AREA ERODING THE CLOUDS THIS EVENING INTO THE OVERNIGHT FROM NORTH
TO SOUTH. WINDS HAVE BRIEFLY INCREASED FROM THE SW AHEAD OF THE
FRONT BUT WILL RELAX SOME OVERNIGHT AS WIND SWITCH TO NORTHERLY WITH
THE NEXT HIGH SETTLING IN.
FOR DTW...COLD FRONT LOOKS TO BE MOVING THROUGH DURING PEAK
HEATING...WARRANTING THE TEMPO FOR TSTORMS FROM 21-23Z. UPSTREAM OBS
AND FORECAST SOUNDINGS SUGGEST CIGS WILL HOVER NEAR THE VFR/MVFR
THRESHOLD BUT THINKING IS VFR WILL DOMINATE WITH MVFR BEING MORE
SCATTERED SO WILL FAVOR VFR WITH THE TAFS.
//DTW THRESHOLD PROBABILITIES...
* MEDIUM FOR CIGS AOB 5KFT THIS AFTERNOON AND EVENING.
* LOW FOR THUNDERSTORMS THIS AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...RBP
LONG TERM....05/DT
MARINE.......05
AVIATION.....RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 25, 2:34 AM EST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 AM EDT SAT JUL 25 2015
MIZ047>049-053>055-060>063-068>070-075-076-082-083-260745-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
334 AM EDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD
FRONT MOVES THROUGH THE REGION. MID AFTERNOON TO EARLY EVENING
TIMING OF THE FRONTAL PASSAGE FAVORS STRONGER STORMS SOUTH OF THE
INTERSTATE 69 CORRIDOR. THE POTENTIAL EXIST FOR ISOLATED STORMS TO
APPROACH SEVERE LIMITS...CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH AND LARGE HAIL. STORMS WILL MOVE FROM WEST TO EAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE OF THUNDERSTORMS ARRIVES WITH THE NEXT FRONT ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260745-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
334 AM EDT SAT JUL 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING AS A COLD
FRONT MOVES THROUGH THE REGION. MID AFTERNOON TO EARLY EVENING
TIMING OF THE FRONTAL PASSAGE FAVORS STRONGER STORMS SOUTH OF THE
INTERSTATE 69 CORRIDOR. THE POTENTIAL EXIST FOR ISOLATED STORMS TO
APPROACH SEVERE LIMITS...CAPABLE OF PRODUCING WIND GUSTS TO 50
KNOTS AND LARGE HAIL. STORMS WILL MOVE FROM WEST TO EAST AT 25
KNOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE OF THUNDERSTORMS ARRIVES WITH THE NEXT FRONT ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
MR
In the hours before
Special weather statement, Jul 25, 1:23 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
223 PM EDT SAT JUL 25 2015
MIZ049-251915-
HURON-
223 PM EDT SAT JUL 25 2015
...STRONG THUNDERSTORMS WILL AFFECT HURON COUNTY...
AT 220 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR CASEVILLE TO 11 MILES NORTHWEST OF SEBEWAING...AND MOVING
SOUTHEAST AT 30 MPH.
HEAVY DOWNPOURS AND WINDS AROUND 30 MPH ARE LIKELY WITH THESE STORMS.
SOME INTENSIFICATION IS POSSIBLE AS THEY MOVE FROM OVER THE BAY TO
OVER LAND.
THESE STORMS WILL BE NEAR...
PIGEON AROUND 235 PM EDT.
SEBEWAING AROUND 240 PM EDT.
ELKTON AROUND 245 PM EDT.
BAD AXE AND OWENDALE AROUND 255 PM EDT.
UBLY AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDMAN...RAPSON...
PINNEBOG...GRINDSTONE CITY...PARISVILLE...FILION...BACH...HELENA...
IVANHOE AND PORT CRESCENT STATE PARK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4399 8274 4383 8263 4369 8261 4367 8346
4381 8344 4381 8346 4383 8339 4386 8345
4385 8337 4388 8333 4390 8333 4391 8340
4388 8343 4389 8343 4392 8340 4393 8330
4397 8326 4400 8307 4404 8303 4407 8292
TIME...MOT...LOC 1820Z 308DEG 27KT 4397 8330 4386 8359
BTSpecial weather statement, Jul 25, 1:48 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT SAT JUL 25 2015
MIZ049-054-251930-
TUSCOLA MI-HURON MI-
248 PM EDT SAT JUL 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HURON AND NORTH
CENTRAL TUSCOLA COUNTIES UNTIL 330 PM EDT...
AT 247 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SEBEWAING...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PIGEON AROUND 255 PM EDT.
ELKTON AND OWENDALE AROUND 310 PM EDT.
GAGETOWN AROUND 320 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BACH...COLWOOD...
COLLING AND BAY PORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING.
&&
LAT...LON 4384 8289 4355 8339 4371 8352 4370 8350
4381 8343 4381 8340 4384 8343 4384 8339
4386 8345 4385 8337 4390 8333 4390 8336
4388 8343 4389 8343 4392 8340
TIME...MOT...LOC 1847Z 309DEG 22KT 4381 8341
BTSpecial weather statement, Jul 25, 2:38 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT SAT JUL 25 2015
MIZ049-054-055-252030-
SANILAC-TUSCOLA-HURON-
338 PM EDT SAT JUL 25 2015
...STRONG THUNDERSTORMS WILL AFFECT SANILAC...SOUTHERN
HURON AND TUSCOLA COUNTIES...
AT 336 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 7 MILES EAST OF DECKERVILLE TO 9 MILES WEST OF
SEBEWAING...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
QUANICASSEE AROUND 355 PM EDT.
PORT SANILAC AND UNIONVILLE AROUND 400 PM EDT.
AKRON AROUND 415 PM EDT.
FAIRGROVE AROUND 420 PM EDT.
CARO AND LEXINGTON AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST DAYTON...
ELMER...COLWOOD...ELLINGTON...RICHMONDVILLE...GILFORD...TYRE...
JUHL...PALMS AND BACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4326 8253 4338 8366 4359 8370 4362 8362
4371 8354 4370 8349 4377 8343 4372 8305
4369 8261 4359 8260 4343 8254
TIME...MOT...LOC 1936Z 330DEG 17KT 4355 8259 4371 8363
BTSpecial weather statement, Jul 25, 2:47 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT SAT JUL 25 2015
MIZ047-048-053-252030-
BAY-SAGINAW-MIDLAND-
347 PM EDT SAT JUL 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SAGINAW...BAY
AND MIDLAND COUNTIES...
AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
NEAR KAWKAWLIN TO NEAR COLEMAN...AND MOVING SOUTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BAY CITY...KAWKAWLIN AND LINWOOD AROUND 355 PM EDT.
ESSEXVILLE AROUND 400 PM EDT.
SANFORD AND MUNGER AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
LAPORTE...NORTH BRADLEY...WILLARD...GORDONVILLE...AVERILL...PORTER
TOWNSHIP...BOMBAY...BAY CITY STATE RECREATION AREA AND INDIANTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4375 8461 4374 8395 4367 8391 4362 8374
4360 8370 4348 8370 4347 8461
TIME...MOT...LOC 1945Z 309DEG 22KT 4370 8386 4371 8465
BTSpecial weather statement, Jul 25, 3:59 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT SAT JUL 25 2015
MIZ055-063-252130-
SANILAC-ST. CLAIR-
459 PM EDT SAT JUL 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. CLAIR AND SOUTH
CENTRAL SANILAC COUNTIES...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER PECK...OR 7 MILES EAST
OF BROWN CITY...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YALE...LAKEPORT...PECK...EMMETT...MELVIN...BROCKWAY...BLAINE...
ROSEBURG...VALLEY CENTER...JEDDO...RUBY...WADHAMS...AMADOR...FARGO...
NORTH STREET...GOODELLS AND AVOCA.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON AREA ROADS.
LAT...LON 4289 8268 4323 8299 4334 8281 4313 8248
4308 8245 4304 8245
TIME...MOT...LOC 2058Z 318DEG 28KT 4323 8284
SFThunderstorm Wind, St. Clair
- When
- July 25, 4:17 PM EST
- Where
- St. Clair County, 1.38 mi S of Yale Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -82.780
Several power lines were brought down due to tree damage. Awning torn from home and barn damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 25 to 28, 20152 deaths · 15 events
- Damaging Wind in Michigan, July 25, 2015$100,000 · 70 kt wind · 1 event
- Wildfire in California, July 25 to 31, 20156 injured · 1 event
- Hail and Damaging Winds in South Dakota, July 25, 2015$20,000 · 1.75 in hail · 10 events
- Damaging Winds in Mississippi, July 25, 2015$21,000 · 50 kt wind · 3 events
- Excessive Heat in Arkansas, July 25 to 29, 201518 events
- Damaging Winds in South Dakota, July 25, 2015$15,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Kansas, July 25, 20151 in hail · 12 events
- Heat in Missouri, July 25, 201511 events
- Damaging Wind in Illinois, July 25, 2015$15,000 · 52 kt wind · 1 event
- Damaging Winds in Louisiana, July 25, 2015$14,000 · 55 kt wind · 2 events
- Excessive Heat in Missouri, July 25, 20158 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594197.